MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT

ANGIODYNAMICS, INC. ANGIODYNAMICS; MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Model Number 45750
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
Angiodynamics received notification of an event from the fda regarding a mini stick max 4f x 10 cm std.018 ni/tu echo 2.75".During an arterial line placement procedure, while attempting to remove the guidewire, there was resistance met.Upon withdrawal, it was noted the wire had broken off inside of the patient.X-ray was called, and it was determined that approximately 19mm of the wire was retained in the right anterlateral aspect of the distal forearm.Surgery was consulted and a ct was performed to see if the broken line was venous or arterial.While waiting for the ct results the broken wire was compared to a known good wire to determine the length of the retained wire fragment.An attempt to remove the fragment was made but was unsuccessful.The patient is scheduled for on (b)(6) 2026 for surgical removal of the retained guidewire fragment.
 
Additional Manufacturer Narrative
The customer's reported complaint description of guidewire tip detached during use was not confirmed since no complaint sample was returned.Without receiving the complaint sample for evaluation, we are unable to definitively determine a root cause for this incident.The 0.018" guidewire device is supplied to angiodynamics by the supplier/manufacturer heraeus medical.No scar or supplier notification is required to be sent at this time since no guidewire complaint sample was returned for evaluation and no other reported complaints for the guidewire lots in question for this guidewire tip detached issue.A potential root cause for a guidewire tip detached failure mode is handling damage during use, i.E.End user pulling guidewire back against needle.This is cautioned in the device dfu.Device history record review of the packaging/guidewire lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging/guidewire lots for similar guidewire tip unraveled/detached issue.Labeling review: direction for use (item number 16600601-01) is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with its labeling.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: prior to insertion, flush all components with saline or heparinized/saline.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS INC.
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
MDR Report Key24109470
Report Number1319211-2026-00010
Device Sequence Number13190111
Product Code DRE
UDI-Device IdentifierH965457500
UDI-PublicH965457500
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45750
Device Lot Number5854954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale
Patient Weight142 KG
Patient RaceWhite